caret icon Back to all discussions

Sugar withdrawal?

Is there such a thing as dropping your daily sugars too fast?

Two weeks ago I realized after being way out of control that my sugars were in the high 300's daily. I made some drastic changes in my diet and made sure my medications were taken consistently and now I'm 100-140 even after eating.

My body feels sick a I think it's because it was used to the high sugars. Is this something that can happen after such a huge change? It's what I imagine withdrawals would feel like.

I see my Dr in 3 days but any advice or experiences you have would be awesome.

Thanks!

  1. , thanks for your question! I hope others will chime in to share their own personal experiences and please also share what your doctor says if you feel comfortable doing so. Sorry to hear that you're not feeling well. I hope it will pass soon. This study might be of interest to you: https://pubmed.ncbi.nlm.nih.gov/30385262/, though a small sample size, people reported experiencing symptoms of withdrawal after reducing sugar intake. Best, Minel (Team Member)

    1. I'll update after my appointment tomorrow.

      1. Update, my appointment went well. He was surprised at how fast my blood sugar came down and loves the levels I am at. He said he was very proud of me and the changes I made. No adjustments needed on blood sugar medications. I am between 90-130 down from the high 300's.

        He could tell I was stressed and he also works at a mental health clinic so he's on top of all the medications. He's adding propranolol low dose for a month to help with that. It's not addictive so it can be short or long term.

        We discussed sugar withdrawal and based on how fast I brought my sugars down (less than 2 weeks) he said I'm going to feel off for a while until my body adjusts to the lower sugars. My eyes are adjusting too.


        All in all it was a good visit. Everything takes time I guess.

        1. It's only been about 10 days since the sugars have been back in line. I still feel off but I am getting better.


          Blurry vision for sure! I've gone through that part before. My eyes usually take a couple of weeks to adjust.


          It's really crazy all the different things that change going from low to high and or high to low. Especially the mental aspect.

        2. , glad to hear it's getting better, hopefully, it will clear up soon alongside your vision. It's kind of crazy how much the mental & physical aspects of health are so interrelated and connected when you really think about it – like how stress can impact glucose levels. I'm sure a sugar withdrawal can really compound or highlight that even further. ~ Minel (Team member)

      or create an account to reply.